Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 24, 2009, 3:14 PM PDT for San Bernardino County, California; Esmeralda County, Nye County, Nevada. It took effect at Apr 25, 2009, 8:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2009, 3:14 PM PDT (22:14 UTC)
- In effect from
- Apr 25, 2009, 8:00 AM PDT
- Expired
- Apr 25, 2009, 2:35 PM PDT
- In force
- 7 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3289 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 242214 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM PDT FRI APR 24 2009 .A STORM SYSTEM MOVING SOUTHEASTWARD ACROSS THE REGION WILL BRING PERIODS OF GUSTY WINDS TO PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH TOMORROW EVENING. CAZ523-250615- /O.NEW.KVEF.WI.Y.0024.090425T1500Z-090426T0300Z/ /O.CON.KVEF.WI.Y.0023.000000T0000Z-090425T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 314 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY FOR NORTHWEST SAN BERNARDINO COUNTY. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR NORTHWEST SAN BERNARDINO COUNTY. WEST TO SOUTHWEST WINDS GUSTING UP TO 45 MPH ARE EXPECTED THROUGH THIS EVENING ACROSS NORTHWEST SAN BERNARDINO COUNTY BEFORE DECREASING LATER IN THE EVENING. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS OVERNIGHT BEFORE INCREASING ONCE AGAIN SATURDAY MORNING TO ADVISORY LEVELS. WIND GUSTS TO AROUND 45 MPH ARE EXPECTED ONCE AGAIN ACROSS NORTHWEST SAN BERNARDINO COUNTY THROUGH SATURDAY EVENING. WINDS ARE THEN EXPECTED TO DECREASE BELOW ADVISORY LEVELS BY THE LATE EVENING HOURS ON SATURDAY. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS OR ON EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ014-250615- /O.NEW.KVEF.WI.Y.0024.090425T1500Z-090426T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 314 PM PDT FRI APR 24 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY FOR ESMERALDA COUNTY AND CENTRAL NYE COUNTY. WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING BEHIND A COLD FRONT THAT MOVES ACROSS THE SOUTHERN GREAT BASIN OVERNIGHT. WIND GUSTS TO 45 MPH ARE EXPECTED TO OCCUR THROUGH EARLY SATURDAY EVENING. BY LATE SATURDAY NIGHT...WINDS ARE EXPECTED TO HAVE DROPPED BELOW ADVISORY LEVELS. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-250615- /O.CON.KVEF.WI.Y.0023.000000T0000Z-090425T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 314 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY FOR THE SHEEP RANGE AND SPRING MOUNTAINS. SOUTHWEST TO WEST WINDS WILL CONTINUE INTO THIS EVENING WITH GUSTS OVER 45 MPH. A PERIOD OF STRONGER WINDS IS EXPECTED TO OCCUR OVERNIGHT...MOST LIKELY BETWEEN 11 PM PDT FRIDAY AND 5 AM PDT SATURDAY WHEN GUSTS TO AROUND 55 MPH ARE EXPECTED. WINDS SHOULD BEGIN TO SUBSIDE AROUND DAYBREAK SATURDAY. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS. THOSE WITH RECREATIONAL PLANS IN THE SPRING MOUNTAINS AND SHEEP RANGE SHOULD BE ALERT FOR GUSTY WINDS AND PLAN ACCORDINGLY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-CAZ519-521-NVZ017-250300- /O.CON.KVEF.WI.Y.0023.000000T0000Z-090425T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... ASPENDELL...MT WHITNEY...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 314 PM PDT FRI APR 24 2009 /314 PM MST FRI APR 24 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/ THIS EVENING FOR PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN INCLUDING THE KINGMAN AREA. IN WESTERN CLARK COUNTY...SOUTHERN NYE COUNTY AND MUCH OF MOHAVE COUNTY WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE INTO EARLY THIS EVENING. WINDS ARE EXPECTED TO SUBSIDE TO BELOW ADVISORY LEVELS LATER ON THIS EVENING. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS AND ON ANY EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. GUSTY WEST WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS THE WHITE MOUNTAINS AND THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...ESPECIALLY AT RIDGETOP LEVEL. WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED GENERALLY ABOVE 5000 FEET WITH GUSTS AROUND 65 MPH GENERALLY EXPECTED ABOVE 10000 FEET IN THE EASTERN SIERRA. TRAVELERS SHOULD BE ALERT FOR STRONG CROSSWINDS...AS WELL AS ANY LOOSE OBJECTS THAT MAY HAVE BLOWN ONTO ROADS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STACHELSKI
4 follow-up statements
000 WWUS75 KVEF 250249 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 749 PM PDT FRI APR 24 2009 .A STORM SYSTEM MOVING SOUTHEASTWARD ACROSS THE REGION WILL BRING PERIODS OF GUSTY WINDS TO PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH SATURDAY EVENING. CAZ523-250700- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-090425T0300Z/ /O.CON.KVEF.WI.Y.0024.090425T1500Z-090426T0300Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 749 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY WILL EXPIRE AT 8 PM PDT THIS EVENING. ANOTHER WIND ADVISORY WILL BE IN EFFECT FOR THE SAME AREA FROM 8 AM TO 8 PM PDT SATURDAY. WINDS HAVE SUBSIDED THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. WEST TO SOUTHWEST WINDS GUSTING UP TO 45 MPH ARE EXPECTED AGAIN SATURDAY MORNING THROUGH SATURDAY EVENING. THE WINDS WILL DIMINISH LATE SATURDAY EVENING. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS OR ON EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ001-003-CAZ519-521-250400- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-090425T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- WHITE MOUNTAINS OF INYO COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP... ASPENDELL...MT WHITNEY 749 PM PDT FRI APR 24 2009 /749 PM MST FRI APR 24 2009/ ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING... THE WIND ADVISORY FOR THE INYO COUNTY MOUNTAINS AND MUCH OF MOHAVE COUNTY WILL EXPIRE AT 8 PM THIS EVENING. WINDS HAVE SUBSIDED THIS EVENING...SO THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ NVZ017-250700- /O.EXT.KVEF.WI.Y.0023.000000T0000Z-090425T0700Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 749 PM PDT FRI APR 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE WIND ADVISORY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES HAS BEEN EXTENDED UNTIL MIDNIGHT PDT TONIGHT. SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE THROUGH THIS EVENING BEFORE SUBSIDING AROUND MIDNIGHT. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS AND ON ANY EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-250700- /O.CON.KVEF.WI.Y.0023.000000T0000Z-090425T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 749 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE CLARK COUNTY MOUNTAINS UNTIL 7 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS WILL STRENGTHEN OVERNIGHT...WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS WILL SUBSIDE AROUND DAYBREAK SATURDAY. TRAVELERS AND THOSE WITH RECREATIONAL PLANS IN THE SPRING MOUNTAINS AND SHEEP RANGE SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ014-250700- /O.CON.KVEF.WI.Y.0024.090425T1500Z-090426T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 749 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR ESMERALDA AND CENTRAL NYE COUNTIES FROM 8 AM TO 8 PM PDT SATURDAY. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE SATURDAY MORNING BEHIND A COLD FRONT. WIND GUSTS TO 45 MPH ARE EXPECTED TO OCCUR THROUGH EARLY SATURDAY EVENING BEFORE THE WINDS SUBSIDE AFTER SUNSET. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
000 WWUS75 KVEF 250638 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1138 PM PDT FRI APR 24 2009 .A STORM SYSTEM MOVING SOUTHEASTWARD ACROSS THE REGION WILL BRING PERIODS OF GUSTY WINDS TO PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH SATURDAY EVENING. NVZ017-251400- /O.EXT.KVEF.WI.Y.0023.000000T0000Z-090425T1400Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 1138 PM PDT FRI APR 24 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PDT SATURDAY... THE WIND ADVISORY FOR WESTERN CLARK AND SOUTHERN NYE COUNTY HAS BEEN EXTENDED UNTIL 7 AM PDT SATURDAY. SOUTHWEST WIND GUSTS OF 40 TO 50 MPH WILL CONTINUE OVERNIGHT BEFORE SUBSIDING SATURDAY MORNING. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS AND ON ANY EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ018-019-251400- /O.CON.KVEF.WI.Y.0023.000000T0000Z-090425T1400Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON 1138 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE CLARK COUNTY MOUNTAINS UNTIL 7 AM PDT SATURDAY. SOUTHWEST TO WEST WINDS WILL STRENGTHEN OVERNIGHT...WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS WILL SUBSIDE SATURDAY MORNING. TRAVELERS AND THOSE WITH RECREATIONAL PLANS IN THE SPRING MOUNTAINS AND SHEEP RANGE SHOULD BE ALERT FOR STRONG WINDS... ESPECIALLY NEAR MOUNTAIN GAPS. A WIND ADVISORY MEANS THAT WINDS OF 40 TO 49 MPH AND...OR WIND GUSTS OF 58 TO 69 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ523-NVZ014-251400- /O.CON.KVEF.WI.Y.0024.090425T1500Z-090426T0300Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY... GOLDFIELD...SILVER PEAK...DYER 1138 PM PDT FRI APR 24 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO COUNTY FROM 8 AM TO 8 PM PDT SATURDAY. WEST TO SOUTHWEST WINDS GUSTING UP TO 45 MPH ARE EXPECTED AGAIN SATURDAY MORNING THROUGH SATURDAY EVENING. THE WINDS WILL DIMINISH LATE SATURDAY EVENING. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS OR ON EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MORGAN
000 WWUS75 KVEF 251342 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 642 AM PDT SAT APR 25 2009 .A STORM SYSTEM MOVING SOUTHEASTWARD ACROSS THE REGION WILL BRING PERIODS OF GUSTY WINDS TO PORTIONS OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN THROUGH SATURDAY EVENING. NVZ017>019-251445- /O.EXP.KVEF.WI.Y.0023.000000T0000Z-090425T1400Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON 642 AM PDT SAT APR 25 2009 ...WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 7 AM PDT THIS MORNING FOR SOUTHERN NYE AND WESTERN CLARK COUNTIES...THE SPRING MOUNTAINS AND THE SHEEP RANGE. WIND GUSTS HAD DECREASED TO BELOW 40 MPH IN MOST OF THIS ADVISORY AREA EARLY THIS MORNING AND WINDS WILL CONTINUE TO DIMINISH THIS MORNING AS THE JET STREAM SAGS TO THE SOUTH OF THE AREA. $$ CAZ523-NVZ014-260300- /O.CON.KVEF.WI.Y.0024.090425T1500Z-090426T0300Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY... GOLDFIELD...SILVER PEAK...DYER 642 AM PDT SAT APR 25 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR ESMERALDA...CENTRAL NYE AND WESTERN SAN BERNARDINO COUNTIES. WINDS GUSTING UP TO 45 MPH ARE EXPECTED TODAY THROUGH THIS EVENING. WINDS WILL BE FROM THE WEST ACROSS WESTERN SAN BERNARDINO COUNTY AHEAD OF A COLD FRONT. NORTHERLY WINDS ARE EXPECTED OVER ESMERALDA AND CENTRAL NYE COUNTIES BEHIND A COLD FRONT. WINDS WILL DIMINISH LATE THIS EVENING. TRAVELERS SHOULD BE ALERT FOR STRONG WINDS...ESPECIALLY NEAR MOUNTAIN GAPS OR ON EXPOSED BRIDGES. AREAS OF BLOWING DUST COULD ABRUPTLY REDUCE VISIBILITY...ESPECIALLY NEAR DRY LAKE BEDS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KVEF 252135 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT SAT APR 25 2009 CAZ523-NVZ014-252245- /O.CAN.KVEF.WI.Y.0024.000000T0000Z-090426T0300Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BEATTY... GOLDFIELD...SILVER PEAK...DYER 235 PM PDT SAT APR 25 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR NORTHWEST SAN BERNARDINO...ESMERALDA AND CENTRAL NYE COUNTIES. WEST TO NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY LEVELS IN THE HIGH DESERT OF WESTERN SAN BERNARDINO COUNTY AND PORTIONS OF THE SOUTHERN GREAT BASIN. THE WIND WILL NOT INCREASE AS THE SURFACE PRESSURE GRADIENT CONTINUES TO WEAKEN. $$ PIERCE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 24, 10:48 AM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 24, 10:48 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1048 AM PDT FRI APR 24 2009
.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND
SATURDAY RESULTING IN LOCAL GUSTY WINDS AND COOLER TEMPERATURES. A
CHANCE OF SHOWERS WILL ALSO BE SEEN LATE TODAY AND SATURDAY...
MAINLY ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA. AS THE STORM MOVES EAST...IMPROVING CONDITIONS WILL BE SEEN
ON SUNDAY WITH TEMPERATURES WARMING TO NEAR NORMAL.
&&
.UPDATE...ANOTHER DAY OF WINDS...MADE A NUMBER OF CHANGES TO WIND
PRODUCTS THAT WERE OUT AFTER LOOKING AT THE LATEST OBSERVATIONS
AND MODEL GUIDANCE. IN THE OWENS VALLEY/EASTERN SIERRA/WHITE
MOUNTAINS AREA...LATEST OBSERVATIONS SHOW SOME EASTERLY WINDS AT
SOME MESONET SITES ALONG WITH SOME WESTERLY WINDS. IT LOOKS LIKE A
ROTOR HAS FORMED AND THIS WILL CONTINUE TO CREATE VARIABLE WIND
DIRECTIONS ON THE OWENS VALLEY FLOOR. WRF CROSS SECTIONS FOR THIS
AREA CONTINUES TO SHOW ISENTROPES FOLDING TO AROUND MID-SLOPE ON
THE EASTERN SIERRA THROUGH THIS EVENING HOWEVER THE PACKING OF
ISENTROPE CONTOURS IS NOT AS TIGHT AS WHAT WAS NOTED OVERNIGHT AND
FORECAST WINDS ARE SHOWN TO ONLY BE AROUND 40 KNOTS. GIVEN THIS
AND THE LACK OF STRONG WINDS CURRENTLY HAVE DECIDED TO DOWNGRADE
THE EASTERN SOUTHERN SIERRA TO A WIND ADVISORY. THE ARRIVAL OF A
STRONG JET AS THE AFTERNOON APPROACHES COULD RESULT IN SOME
STRONGER GUSTS AT RIDGETOP BOTH IN THE SIERRA AND IN THE WHITE
MOUNTAINS...SO ISSUED A WIND ADVISORY FOR THE LATER THROUGH THIS
EVENING.
THE WIND ADVISORY IN EFFECT FOR THE MOJAVE DESERT LOOKS GOOD AND
WAS EXPANDED TO INCLUDE THE KINGMAN AREA BASED ON PROGGED WINDS
FROM THE MET GUIDANCE.
IN THE SPRING MOUNTAINS AND SHEEP RANGE...CURRENT OBSERVATIONS
SHOW WINDS ARE NOT EVEN AT ADVISORY LEVELS...SO THE HIGH WIND
WARNING HAS BEEN DOWNGRADED TO AN ADVISORY. WINDS ARE EXPECTED TO
INCREASE THOUGH TO ADVISORY LEVELS AGAIN THIS AFTERNOON AS SURFACE
PRESSURE GRADIENTS TIGHTEN. ALTHOUGH WINDS MAY LET UP A LITTLE
LATER THIS EVENING...CROSS SECTIONS FROM THE HIGH RESOLUTION ARW
MODEL INDICATE A CRITICAL LEVEL DEVELOPING TO THE LEE OF THE
SPRING MOUNTAINS BETWEEN 06Z AND 12Z TONIGHT...WITH ISENTROPE
FOLDING NOTED ALONG WITH 40 KNOT WINDS. NAM SOUNDINGS HINT AT A
CRITICAL LEVEL DEVELOPING AS WELL. THUS THE POTENTIAL FOR A
DOWNSLOPE WIND TO THE LEE OF THE SPRING MOUNTAINS LOOKS LIKELY
TONIGHT. WHILE GUSTS SHOULD LIKELY MAKE IT INTO THE RED ROCK
CANYON AREA...HOW FAR INTO THE LAS VEGAS VALLEY THEY GET IS
UNCERTAIN FOR NOW. HOWEVER THERE MAY BE A PERIOD WHERE GUSTS
AROUND 40 MPH AFFECT THE SUMMERLIN AREA AND OTHER WESTSIDE LOCALS
OVERNIGHT.
NO OTHER CHANGES WERE MADE TO THE FORECAST.
&&
.AVIATION...FOR MCCARRAN...SOUTH WINDS AROUND 15KTS WITH GUSTS TO
AROUND 25KTS THRU 19Z THEN INCREASING TO 20-25KTS WITH GUSTS TO
AROUND 35KTS THRU 03Z. SOME DECREASE IN WIND/GUST SPEED EXPECTED
OVERNIGHT THEN INCREASING OUT OF THE SOUTHWEST ON SATURDAY. THE
STRONG GUSTS MAY CAUSE AREAS OF BLOWING DUST AND SAND TODAY AND
SATURDAY REDUCING VISIBILITIES TO UNDER 10SM AT TIMES. SCT MID/HIGH
CLOUDS EXPECTED THROUGH TODAY.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY SOUTH TO SOUTHWEST TODAY AND SATURDAY WITH
SUSTAINED SPEEDS GENERALLY 15-30KTS WITH GUSTS APPROACHING 40KTS AT
TIMES. THE STRONG GUSTS MAY PRODUCE AREAS OF BLOWING DUST AND SAND
REDUCING VISIBILITIES TO UNDER 8SM AT TIMES. SCT MID/HIGH CLOUDS
EXPECTED TODAY IN THE SOUTH WITH SCT LOW/MID CLOUDS AND BKN HIGH
CLOUDS ACROSS THE NORTH. SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE NORTH SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 330 AM PDT FRI APR 24 2009/
.SYNOPSIS...A PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND
SATURDAY RESULTING IN LOCAL GUSTY WINDS AND COOLER TEMPERATURES. A
CHANCE OF SHOWERS WILL ALSO BE SEEN LATE TODAY AND SATURDAY...
MAINLY ACROSS THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA. AS THE STORM MOVES EAST...IMPROVING CONDITIONS WILL BE SEEN
ON SUNDAY WITH TEMPERATURES WARMING TO NEAR NORMAL.
&&
.SHORT TERM...MODELS DEPICT CLOSED LOW FORMING OVER THE NORTHERN
CALIFORNIA COAST BY 12Z FRIDAY AND THEN SLOWLY DIVING SOUTHEAST WITH
CENTER OF THE LOW OVER SOUTHERN NEVADA BY 18Z SATURDAY BEFORE
EJECTING EAST LATE SATURDAY. MAIN CONCERN WITH THIS SYSTEM CONTINUES
TO BE THE WINDS. FOR TODAY...STRONG WEST-EAST SURFACE GRADIENTS...
ARND 13MBS AT 09Z FRIDAY BETWEEN KLAX AND KLAS AND FLOW ALOFT TO
BRING GUSTY WINDS TO MUCH OF THE AREA BY LATE MORNING/AFTERNOON.
FAVORED AREAS TO BE HIGHLIGHTED WITH WIND ADVISORIES FOR TODAY...BUT
WILL NEED TO MONITOR CLOSELY AS ADVISORIES MAY NEED TO BE EXPANDED.
AT THE SAME TIME...90 PLUS KNOT JET TO TRANSITION OVER THE SOUTHERN
NEVADA DURING THE DAY AND LOCAL WRF/NMM MODELS SHOW THAT THE
POTENTIAL FOR DOWNSLOPE WINDS OVER THE HIGHER ELEVATIONS OF THE
SOUTHERN SIERRA AND THE SPRINGS MOUNTAINS POSSIBLE THROUGH THE DAY
RESULTING IN HIGH WIND WARNINGS. AS THE TROUGH DROPS SOUTH...EXPECT
WINDS TO DECREASE OVERNIGHT...BUT GUSTY WINDS STILL LIKELY INTO
SATURDAY AHEAD OF FRONT WHICH SHOULD MOVE THROUGH THE KLAS VALLEY
LATE SATURDAY AFTERNOON. BEST CHANCES FOR PRECIPITATION WILL BE LATE
TONIGHT OVER THE CENTRAL NEVADA MOUNTAINS AND THEN ACROSS THE
EASTERN PORTION OF THE CWA ON SATURDAY AS THE LOW TRANSITIONS EAST.
DUE TO THE INSTABILITY CREATED BY THE COLD AIR ALOFT ASSOCIATED WITH
THE LOW...ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE. TEMPS TO DROP
5-10 DEGREES TODAY AND THEN ANOTHER 10-15 DEGREES ON SATURDAY. BY
SUNDAY AND INTO SUNDAY NIGHT...NORTHWEST FLOW ALOFT TO BE OVER
THE CWA FOR GENERALLY DRY CONDITIONS AND LESS WINDS. TEMPS TO
REBOUND ON SUNDAY...BUT WITH THE CAA OF TODAY AND SATURDAY...TEMPS
WILL STILL BE BELOW NORMAL UNDER THE NORTHERLY FLOW.
.LONG TERM...MODELS DEPICT ANOTHER LOW DROPPING SOUTHEAST OUT OF
WESTERN CANADA MONDAY ONCE AGAIN BRINGING AN INCREASE SOUTHWEST FLOW
TO THE REGION. THIS IS ALSO EXPECTED TO BE THE WARMEST DAY OF THE
EXTENDED PERIOD WITH TEMPERATURES ONLY SLIGHTLY ABOVE NORMAL.
HEIGHTS BEGIN TO FALL TUESDAY AS THE UPPER LOW MOVES INTO NORTHERN
CALIFORNIA AND BRINGS BREEZY TO WINDY CONDITIONS ONCE AGAIN TO THE
CWA. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THIS...JUST DIFFER IN
THE LOW CENTER PLACEMENT. IN GENERAL WITH THIS TROUGH PATTERN IN
PLACE AND EMBEDDED SHORTWAVES ROTATING THROUGH IT...UNSETTLED
CONDITIONS CAN BE EXPECTED WITH PERIODS OF GUSTY WINDS ACROSS MUCH
OF THE AREA AND OCCASIONAL SHOWERS OVER MAINLY THE NORTHERN ZONES.
TEMPERATURE FORECASTING WILL BE TRICKY AND DEPEND ON A VARIETY OF
VARIABLES BUT IT SEEMS THAT TEMPS AT OR BELOW NORMAL ARE REASONABLE.
&&
.FIRE WEATHER...ALTHOUGH WINDS HAVE DECREASED SOMEWHAT
OVERNIGHT...WINDS WILL INCREASE TO OVER 35 MPH ONCE AGAIN BY THIS
AFTERNOON AND CONTINUE INTO THIS EVENING. IN ADDITION...RELATIVE
HUMIDITY VALUES WILL DROP TO BELOW 15 PERCENT ONCE AGAIN AND THIS
ALONG WITH DRY FUELS WILL ALLOW FOR THE CONTINUATION OF THE RED FLAG
CONDITIONS FOR TODAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR NVZ461>466.
WIND ADVISORY UNTIL 7 AM PDT SATURDAY FOR NVZ018-019.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
FOR NVZ017.
AZ...RED FLAG WARNING UNTIL 9 PM MST THIS EVENING FOR AZZ101-102.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM MST THIS EVENING
FOR AZZ001-003.
CA...RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR CAZ229.
WIND ADVISORY UNTIL 8 PM PDT THIS EVENING FOR CAZ519-521.
WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING
FOR CAZ523.
&&
UPDATE...STACHELSKI
AVIATION...SALMEN
PREVIOUS...JENSEN/GORELOW
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Apr 24, 4:15 AM PDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 415 AM PDT FRI APR 24 2009 AZZ001>003-036-CAZ519>527-NVZ014>022-250100- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 415 AM PDT FRI APR 24 2009 /415 AM MST FRI APR 24 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM MOVING INTO THE AREA WILL CONTINUE TO CREATE GUSTY SOUTHWEST WINDS ACROSS MUCH OF THE AREA TODAY BEFORE DECREASING TONIGHT. WIND GUSTS TO NEAR 35 MPH WILL BE COMMON...BUT GUSTS TO OVER 40 MPH WILL BE SEEN ACROSS PORTIONS OF THE DISTRICT WITH HIGHER GUSTS LIKELY ON THE EAST SIDE OF THE MOUNTAINS. PLEASE SEE THE LATEST STATEMENTS CONCERNING WIND ADVISORIES AND WARNINGS. AT THE SAME TIME...GUSTY WINDS AND LOW HUMIDITIES ALONG WITH DRY FUELS WILL CONTINUE TO CREATE RED FLAG CONDITIONS OVER NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOCAL GUSTY WINDS WILL BE SEEN ON SATURDAY AHEAD OF A COLD FRONT MOVING THROUGH THE AREA BUT OVERALL WINDS WILL BE LESS THAN THOSE ON FRIDAY. ANOTHER STORM WILL BE DROPPING INTO THE AREA LATE MONDAY AND TUESDAY WHICH WILL LIKELY BRING ANOTHER ROUND OF WINDS TO THE AREA TUESDAY AND WEDNESDAY. AN UNSETTLED WEATHER PATTERN WILL REMAIN OVER THE DISTRICT INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Nevada, 2009Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.